Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 237, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2008, 3:09 PM EDT for 4 counties in Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2008, 3:09 PM EDT (19:09 UTC)
- Expired
- Aug 10, 2008, 3:48 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 101909
SVRBOX
MAC009-017-021-025-102000-
/O.NEW.KBOX.SV.W.0237.080810T1909Z-080810T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT SUN AUG 10 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LYNN...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SOMERVILLE...CAMBRIDGE...
NORTHEASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BOSTON...
* UNTIL 400 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR BOSTON...AND MOVING NORTH AT 12 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMBRIDGE BY 330 PM EDT...
WINTHROP AND SOMERVILLE BY 335 PM EDT...
CHELSEA AND EVERETT BY 340 PM EDT...
REVERE BY 345 PM EDT...
MALDEN AND MEDFORD BY 350 PM EDT...
SAUGUS AND MELROSE BY 400 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4243 7091 4240 7090 4241 7096 4231 7094
4228 7097 4227 7105 4228 7116 4235 7110
4233 7116 4252 7119 4251 7088
TIME...MOT...LOC 1910Z 184DEG 10KT 4231 7105
$$
KJC2 follow-up statements
000
WWUS51 KBOX 101933
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT SUN AUG 10 2008
MAC021-101943-
/O.CAN.KBOX.SV.W.0237.000000T0000Z-080810T2000Z/
NORFOLK MA-
333 PM EDT SUN AUG 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NORFOLK COUNTY IS
CANCELLED...
LAT...LON 4241 7094 4241 7096 4238 7095 4234 7096
4236 7117 4252 7119 4251 7115 4251 7090
TIME...MOT...LOC 1933Z 186DEG 10KT 4239 7106
$$
MAC009-017-025-102000-
/O.CON.KBOX.SV.W.0237.000000T0000Z-080810T2000Z/
ESSEX MA-SUFFOLK MA-MIDDLESEX MA-
333 PM EDT SUN AUG 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL MIDDLESEX...NORTHERN SUFFOLK AND SOUTH CENTRAL ESSEX
COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR CHARLESTOWN...OR NEAR SOMERVILLE...MOVING
NORTH AT 12 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EVERETT AND ARLINGTON BY 340 PM EDT...
MEDFORD AND REVERE BY 345 PM EDT...
MALDEN BY 350 PM EDT...
MELROSE AND WINCHESTER BY 355 PM EDT...
SAUGUS...STONEHAM AND WAKEFIELD BY 400 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4241 7094 4241 7096 4238 7095 4234 7096
4236 7117 4252 7119 4251 7115 4251 7090
TIME...MOT...LOC 1933Z 186DEG 10KT 4239 7106
$$
KJC000
WWUS51 KBOX 101948
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SUN AUG 10 2008
MAC009-017-025-101957-
/O.CAN.KBOX.SV.W.0237.000000T0000Z-080810T2000Z/
ESSEX MA-SUFFOLK MA-MIDDLESEX MA-
347 PM EDT SUN AUG 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX...
NORTHERN SUFFOLK AND SOUTH CENTRAL ESSEX COUNTIES IS CANCELLED...
LAT...LON 4241 7094 4241 7096 4238 7095 4234 7096
4236 7117 4252 7119 4251 7115 4251 7090
TIME...MOT...LOC 1947Z 186DEG 10KT 4243 7105
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:48 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 10, 2:48 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 248 PM EDT SUN AUG 10 2008 .SYNOPSIS... AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID TO LATE WEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... AXIS OF HIGHEST ML CAPE /NEAR 1000/ REMAINS JUST W OF REGION...FROM EASTERN NY INTO MID ATLANTIC REGION. SO FAR STORMS HAVE BEEN FOCUSED NEAR HIGHER TERRAIN...ESPECIALLY NEAR BERKSHIRES AND MONADNOCKS... WITH A FEW ALSO TRYING TO FORM NEAR SEA BREEZE BOUNDARIES ALONG BOTH E AND E COASTS. POINT LAPS SOUNDINGS STILL SHOW A WEAK CAP IN PLACE NEAR 700 MB WHICH PARTIALLY EXPLAINS WHY STORMS HAVE HAD A HARD TIME STRENGTHENING THIS FAR E. TREND SHOULD BE FOR STORMS TO REMAIN MOST NUMEROUS ACROSS INTERIOR THROUGH THIS EVENING. STILL HAVE POTENTIAL FOR ISOLATED SEVERE STORMS WITH LARGE HAIL...THOUGH MANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL. DEBRIS CLOUDS STREAMING UP FROM MID ATLANTIC MAY EVENTUALLY SUPPRESS CONVECTION IN OUR REGION LATE THIS AFTERNOON...ESPECIALLY ACROSS CT AND WESTERN MA. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/... ONCE CONVECTION DIMINISHED THIS EVENING...WE SHOULD HAVE ANOTHER ROUND TO CONTEND WITH OVERNIGHT. 12Z GFS REMAINS AGGRESSIVE IN BRINGING CONVECTIVE COMPLEX UP THROUGH CT/RI/SE MA FROM MID ATLANTIC STATES AS SHORT WAVE ROTATES AROUND UPPER LOW. THIS IS NOT COMPLETELY SUPPORTED BY 09Z SREFS OR 12Z NAM...BUT BASED UPON LATEST RADAR TRENDS WE WOULD THINK AT VERY LEAST AN AREA OF SHOWERS/EMBEDDED THUNDER WILL WORK ITS WAY INTO MUCH OF REGION TONIGHT. THERE IS PLENTY OF INSTABILITY ALOFT WITH ML CAPE NEAR 1000 AND INCREASING LOW LEVEL SHEAR TO SUPPORT ISOLATED SEVERE STORMS...ESPECIALLY OVER SE NEW ENGLAND. WE WILL BRING LIKELY POPS INTO MOST OF REGION LATER THIS EVENING AND MENTION ISOLATED SEVERE POTENTIAL IN HWO. ONCE THIS AREA OF CONVECTION HEADS OFFSHORE MON MORNING...WE GET INTO PERSISTENT E/NE FLOW WHICH SHOULD MAINTAIN CLOUDINESS THROUGH DAY. DESPITE WHAT LOOKS TO BE A STABILIZING AIRMASS AT SURFACE...APPROACH OF UPPER LOW AND ITS ASSOCIATED COLD POOL ALOFT SHOULD BE ABLE TO PRODUCE ANOTHER ROUND OF SHOWERS/STORMS MON AFTERNOON AS ML CAPES INCREASE TO AROUND 1000 OR SO. ISOLATED SEVERE STORMS CAN ONCE AGAIN BE EXPECTED WITH HAIL BEING MAIN THREAT. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... ANOMALOUSLY STRONG UPPER TROF WILL TRAVERSE THE REGION MONDAY NIGHT. THERE ARE STILL SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THIS FEATURE...WITH THE ECMWF CONTINUING TO BE THE SLOWEST. A COMPROMISE BETWEEN THE 00Z OPERATIONAL GFS...GFS ENSEMBLE...AND THE 00Z ECMWF SEEMS TO BE THE BEST PLAN ATTM. ENOUGH CONFIDENCE EXISTS TO KEEP LIKELY POPS GOING THROUGH MUCH OF MONDAY NIGHT FOR MOST OF THE REGION AS STACKED LOW SLOWLY MOVES ACROSS. A FLATTER FLOW ENSUES ON TUESDAY...BUT CYCLONIC FLOW AND INSTABILITY WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND ISOLD THUNDERSTORMS. WENT WITH LOW CHANCE POPS FOR NOW...BUT FEELING IS THAT THEY MAY NEED TO BE INCREASED A BIT FOR PORTIONS OF THE CWA IN SUBSEQUENT FORECASTS. MODELS ARE IN GOOD AGREEMENT THAT A WEAK SURFACE TROF WILL REMAIN ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY ALONG WITH 500MB TEMPS AOB -15C. WENT WITH A SLIGHT CHANCE FOR INSTABILITY-DRIVEN SHOWERS AND THUNDERSTORMS FOR WEDNESDAY...BUT IF ENOUGH SURFACE MOISTURE IS PRESENT...POPS MAY NEED TO BE INCREASED. THE COLUMN FINALLY DRIES OUT THURSDAY AND FRIDAY AND SHOULD LEAD TO FAIR CONDITIONS AND WARMING TEMPERATURES. 00Z GLOBAL MODEL SUITE ADVERTISES A BERMUDA HIGH TYPE PATTER DEVELOPING NEXT WEEKEND...WHICH MAY MEAN A MORE GRADUAL TRANSITION TO MORE SUMMER-LIKE WEATHER...IE...WARM AND HUMID CONDITIONS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCATTERED TSTMS WILL BRING LOCAL IFR THROUGH 23Z...MAINLY KBAF/KBDL AND KORH TERMINAL AREAS. STORMS WILL BE MOST NUMEROUS FROM BERKSHIRES TO MONADNOCKS AND WORCESTER HILLS WITH SMALL HAIL IN STRONGER STORMS. ISOLATED SEVERE STORMS POSSIBLE WITH LARGE HAIL. KBOS TAF COLLABORATED WITH CWSU ZBW. EXPECT TSTMS TO REMAIN W OF TERMINAL AREA THROUGH THIS EVENING...ALTHOUGH ISOLD TSTMS POSSIBLE W/NW. TONIGHT...SHOWERS MOVE INTO REGION 02Z CT VALLEY AND 08Z COAST WITH MVFR CONDITIONS. ISOLATED TSTMS POSSIBLE DUE TO INSTABILITY ALOFT. POTENTIAL FOR IFR ALONG S COAST BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN KFMH/KHYA/KACK TAFS. MON...MVFR CEILINGS IN SHOWERS AND SCATTERED TSTMS. IFR POSSIBLE S COASTAL TERMINALS ESPECIALLY MON AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MVFR TO IFR CONDITIONS IN SHOWERS ARE EXPECTED MONDAY NIGHT FOR MUCH OF SOUTHERN NEW ENGLAND. IMPROVEMENT IS FORECASTED TUE...BUT PERIODS OF MVFR CONDITIONS ARE LIKELY. FOR WED AND THU...MAINLY VFR EXPECTED. && .MARINE... POTENTIAL FOR SCATTERED STRONG STORMS TONIGHT INTO MON MORNING AS ACTIVITY OVER MID ATLANTIC REGION TRACKS INTO SE NEW ENGLAND...WITH WIND GUSTS TO 40KT POSSIBLE. ADDITIONAL STORMS POSSIBLE MON AFTERNOON. OTHERWISE WINDS AND SEAS BELOW SCA INTO MON. INCREASING SE FLOW MAY BRING SEAS CLOSE TO 5 FT ON OUTER SE WATERS MON AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... SMALL CRAFT CONDITIONS POSSIBLE...ESPECIALLY ON THE OUTER WATERS...MONDAY NIGHT INTO EARLY TUE AS LOW PRESSURE SLOWLY MOVES AWAY FROM THE REGION. A RETURN TO MORE TRANQUIL CONDITIONS ARE EXPECTED LATER TUE THROUGH MIDWEEK. && .HYDROLOGY... POTENTIAL FOR LOCALLY HEAVY RAINFALL TONIGHT INTO MON AS SHOWERS AND SCATTERED THUNDERSTORMS MOVE THROUGH REGION. MOST AREAS SHOULD RECEIVE UP TO ONE INCH...WITH AS MUCH AS 2 INCHES LOCALLY. ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY AROUND 1.75 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW IS FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL MON INTO TUE. MAIN AREA OF CONCERN IS ALONG AND N OF MASS PIKE...WHERE ANTECEDENT CONDITIONS ARE ESPECIALLY MOIST. ANOTHER 1 TO 2 INCHES OF RAIN MAY FALL LOCALLY MON NIGHT AND TUE. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED IN AREAS OF HEAVIER RAIN. FLOOD WATCHES MAY BE NEEDED IN LATER FORECASTS IF THE POTENTIAL FOR HEAVIER RAIN INCREASES OVER A LARGE AREA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...JWD/GAF NEAR TERM...JWD SHORT TERM...JWD LONG TERM...EKSTER AVIATION...JWD/GAF MARINE...JWD/GAF HYDROLOGY...JWD
Hazardous weather outlook, Aug 10, 5:00 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 500 AM EDT SUN AUG 10 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 500 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND TONIGHT. ANY SEVERE THUNDERSTORMS THIS AFTERNOON WOULD MOST LIKELY OCCUR ACROSS SOUTHWEST NEW HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. ANOTHER BOUT OF THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS MAY AFFECT RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE TONIGHT...AFTER MIDNIGHT TO AROUND DAYBREAK. HEAVY RAINFALL IS LIKELY WITH THESE THUNDERSTORMS AND POOR DRAINAGE FLOODING IS POSSIBLE...ESPECIALLY IN SOME URBAN AREAS BOTH LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. MONDAY AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND AT LEAST SMALL HAIL. ISOLATED THUNDERSTORMS COULD ALSO PRODUCE DAMAGING WINDS MONDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LINGER MONDAY NIGHT INTO TUESDAY. TOTAL RAINFALL FROM THIS AFTERNOON THROUGH TUESDAY WILL LIKELY RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF SOUTHERN NEW ENGLAND WITH POCKETS OF 2 TO 4 INCHES POSSIBLE. THERE IS A HIGH CHANCE OF AT LEAST SOME POOR DRAINAGE FLOODING...ESPECIALLY IN URBAN AREAS. THERE IS ALSO A RISK OF LOCALIZED FLASH FLOODING ANYTIME BETWEEN TONIGHT AND MONDAY NIGHT...IF THUNDERSTORMS WITH HEAVY RAINFALL KEEP REDEVELOPING OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 2 PM TODAY. SKYWARN SUPPORT MAY BE NEEDED LATE TONIGHT AND MONDAY AFTERNOON/EVENING AS WELL. ANZ230>237-250-254-255-110900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 500 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED OR SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THERE ARE INDICATIONS THAT ONE OR MORE BANDS OF STRONG THUNDERSTORMS MAY MOVE WEST TO EAST ALONG THE SOUTH COASTAL WATERS...INCLUDING THE SOUNDS...NARRAGANSETT BAY...AND BUZZARDS BAY. THESE STORMS MAY ALSO CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AGAIN DURING MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. THOMPSON
In the hours before
Special weather statement, Aug 10, 1:27 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 127 PM EDT SUN AUG 10 2008 MAZ004-026-NHZ011-015-101800- CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 127 PM EDT SUN AUG 10 2008 AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WINCHENDON...OR ABOUT 8 MILES SOUTH OF JAFFREY...MOVING NORTH AT 13 MPH. THE THUNDERSTORM WILL BE NEAR...RINDGE BY 140 PM EDT...JAFFREY BY 150 PM EDT...SHARON AND PETERBOROUGH BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 1:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 142 PM EDT SUN AUG 10 2008 MAZ018-019-101815- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 142 PM EDT SUN AUG 10 2008 AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHEAST OF PLYMPTON... OR ABOUT 6 MILES WEST OF PLYMOUTH...MOVING NORTH AT 13 MPH. THE THUNDERSTORM WILL BE NEAR...KINGSTON BY 150 PM EDT...PEMBROKE AND HANSON BY 210 PM EDT...MARSHFIELD AND HANOVER BY 220 PM EDT. KJC
Special weather statement, Aug 10, 2:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT SUN AUG 10 2008 MAZ018-019-101900- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 225 PM EDT SUN AUG 10 2008 AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHEAST OF HALIFAX...OR ABOUT 9 MILES NORTHWEST OF PLYMOUTH...MOVING NORTH AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...PEMBROKE AND HANSON BY 240 PM EDT... HANOVER AND 6 MILES EAST OF ROCKLAND BY 250 PM EDT...NORWELL AND MARSHFIELD BY 300 PM EDT. KJC
Special weather statement, Aug 10, 2:31 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 231 PM EDT SUN AUG 10 2008 MAZ004-026-101900- NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 231 PM EDT SUN AUG 10 2008 AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES WEST OF LEOMINSTER...MOVING NORTHEAST AT 14 MPH. THE THUNDERSTORM WILL BE NEAR...FITCHBURG AND 6 MILES SOUTHEAST OF ASHBURNHAM BY 250 PM EDT...LUNENBURG AND ASHBY BY 300 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 2:55 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 255 PM EDT SUN AUG 10 2008 MAZ016-018-019-101930- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 255 PM EDT SUN AUG 10 2008 AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHWEST OF HALIFAX...OR ABOUT 8 MILES SOUTHEAST OF BROCKTON...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR...HANSON AND WHITMAN BY 310 PM EDT... PEMBROKE AND 6 MILES SOUTHEAST OF ABINGTON BY 320 PM EDT...HANOVER AND ROCKLAND BY 330 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 3:06 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 306 PM EDT SUN AUG 10 2008 MAZ007-014>016-019-101930- EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 306 PM EDT SUN AUG 10 2008 AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES EAST OF BOSTON...MOVING NORTH AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...WINTHROP AND EAST BOSTON BY 320 PM EDT...CHELSEA AND REVERE BY 330 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 10, 5:01 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 44 min |
| Aug 10, 5:08 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 28 min |
| Aug 10, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 30 min |
| Aug 10, 5:17 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 43 min |
| Aug 10, 5:31 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 97 min |
| Aug 10, 5:39 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 36 min |
| Aug 10, 5:50 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Middlesex, Norfolk, Worcester | 2 hr |
| Aug 10, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 40 min |
| Aug 10, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 32 min |
| Aug 10, 7:39 PM EDT | Flash Flood Warning | BOX | Middlesex | 81 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.